MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4018747
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Codes Headache (1880); Dizziness (2194); Polydipsia (2604)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017 the lay user/patient contacted lifescan (lfs) alleging that her onetouch ultramini meter was not powering on.The complaint was classified based on the customer service representative (csr) documentation.The patient reported that the alleged meter power issue began on (b)(6) 2017 (time not specified).The patient manages her diabetes using insulin (no adjustments) and reportedly continued with her usual diabetes management routine (34 units lantus, 16 ¿ 20 units humalog) after the reported issue began.The patient stated that she developed symptoms of ¿very dizzy, headache and very thirsty¿ on (b)(6) and in the morning of (b)(6) she felt ¿very sick¿ and visited the emergency room (er) where her blood glucose was measured using an er meter, although she stated she was not told the result.The patient reportedly received hcp treatment of 10 to 20 units of insulin in response to the reported event.At the time of troubleshooting, the csr confirmed that the meter battery did not require to be replaced; the correct test strips were being used; it was not the patient¿s first use of the product and there had been no misuse.Replacement products were sent to the patient.This complaint is being reported because the patient claims she was unable to test her blood glucose due to the reported issue and reportedly developed symptoms suggestive of a serious injury adverse event after the alleged meter issue began.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7032005
Report Number3008382007-2017-23232
Device Sequence Number19295749
Product Code NBW
UDI-Device Identifier00353885002684
UDI-Public(01)00353885002684
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4018747
Other Device ID Number1-AGJ5R2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/09/2017
Device Age42 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;